Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 20, NWS Nashville, TN

April 27, 2016Houston County, Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 27, 2016, 4:24 PM CDT for Houston County, Humphreys County, Tennessee. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2016, 4:24 PM CDT (21:24 UTC)
Expired
Apr 27, 2016, 5:00 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Houston County, TN, Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 78 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 4:33 PM CDTTSTM WND DMGWaverly, TNA FEW TREES DOWN IN WAVERLY. EVENT TIME RADAR ESTIMATED.
Apr 27, 4:43 PM CDTTSTM WND DMGMcewen, TNA FEW SCATTERED TREES DOWN IN MCEWEN. EVENT TIME RADAR ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
669 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

940 
WUUS54 KOHX 272124
SVROHX
TNC083-085-272200-
/O.NEW.KOHX.SV.W.0020.160427T2124Z-160427T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
  HOUSTON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 500 PM CDT

* AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW
  JOHNSONVILLE...OR NEAR WAVERLY...MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WAVERLY...CAMDEN...ERIN...NEW JOHNSONVILLE...MCEWEN...TENNESSEE RIDGE...
  HURRICANE MILLS...CUMBERLAND CITY AND HOUSTON COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3603 8800 3612 8792 3615 8792 3635 8798
      3633 8782 3634 8776 3637 8772 3637 8760
      3634 8759 3633 8751 3624 8753 3618 8757
      3610 8754 3602 8755 3599 8753 3592 8765
      3591 8770 3585 8771 3584 8775 3599 8801
TIME...MOT...LOC 2124Z 221DEG 35KT 3603 8788 

HAIL...1.00IN
WIND...60MPH
 
$$

SHAMBURGER
2 follow-up statements
225 
WWUS54 KOHX 272131
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT WED APR 27 2016

TNC083-085-272200-
/O.CON.KOHX.SV.W.0020.000000T0000Z-160427T2200Z/
HUMPHREYS TN-HOUSTON TN-
431 PM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR HUMPHREYS AND HOUSTON COUNTIES...

AT 431 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WAVERLY...MOVING
NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WAVERLY...ERIN...NEW JOHNSONVILLE...MCEWEN...TENNESSEE RIDGE...HURRICANE
MILLS...CUMBERLAND CITY AND HOUSTON COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3603 8800 3612 8792 3615 8792 3635 8798
      3633 8782 3634 8776 3637 8772 3637 8760
      3634 8759 3633 8751 3624 8753 3618 8757
      3610 8754 3602 8755 3599 8753 3592 8765
      3591 8770 3585 8771
TIME...MOT...LOC 2131Z 221DEG 39KT 3611 8779 

HAIL...1.00IN
WIND...60MPH
 
$$

SHAMBURGER
817 
WWUS54 KOHX 272144
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT WED APR 27 2016

TNC083-085-272200-
/O.CON.KOHX.SV.W.0020.000000T0000Z-160427T2200Z/
HUMPHREYS TN-HOUSTON TN-
444 PM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN HUMPHREYS AND HOUSTON COUNTIES...

AT 444 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ERIN...MOVING
NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WAVERLY...ERIN...MCEWEN...TENNESSEE RIDGE...CUMBERLAND CITY AND HOUSTON
COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3615 8792 3635 8798 3633 8782 3634 8776
      3637 8772 3637 8760 3634 8759 3633 8751
      3624 8753 3618 8757 3610 8754 3602 8755
      3599 8753 3592 8765 3591 8770
TIME...MOT...LOC 2144Z 215DEG 41KT 3623 8768 

HAIL...1.00IN
WIND...60MPH
 
$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:00 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 27, 4:00 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT WED APR 27 2016

.DISCUSSION...

SHWRS AND TSTMS APPROACHING AS THE LATE AFTERNOON HRS APPROACH FROM
THE SOUTHWEST WITH LATEST SPC MESOSCALE DISCUSSION POINTING OUT THE
POTENTIAL FOR ISO WIND DAMAGE AND LARGE HAIL WITH THE STRONGER TSTMS
THIS AFTERNOON. IN CONJUNCTION WITH THE LATEST HIGH RESOLUTION RAPID
REFRESH MODEL...ALONG WITH LATEST SPC DAY ONE CONVECTIVE OUTLOOK
REASONING...BROKE OUT A LATE THIS AFTERNOON ZONE GROUPING IN THE ZONE
FORECAST PRODUCT TO TRANSITION THE MID STATE 27/21Z TO 28/00Z...WITH
INCREASING CHANCE OF SHWRS AND TSTMS W TO E. LAPS SOUNDINGS SHOWING
STRONG DEEP LAYER SHEAR ACROSS AT LEAST WRN PORTIONS ALONG WITH GOOD
INSTABILITY...PRECIP WATER VALUES SUPPORTIVE OF MODERATE RAINFALL...
AND MARGINAL CAPE VALUES. EXPECT THIS TREND TO SPREAD EWD AS THE EVENING
HRS PROGRESS...WITH A CONTINUED POTENTIAL OF STRONG TO SVR TSTMS AT
LEAST ACROSS WRN PORTIONS OF THE MID STATE THRU THE EVENING HRS...
ALTHOUGH LACK OF DIURNAL HEATING INFLUENCES WILL BEGIN TO COME INTO
PLAY AS THE EVENING HRS PROGRESS...POTENTIALLY WEAKENING CONVECTION AS
IT SPREADS EWD. LOOK FOR SHWR/TSTM CHANCES TO SIGNIFICANTLY DECREASE
AFTER MIDNIGHT TONIGHT WITH ONLY LIGHT SHWRS EXPECTED...AND CAN NOT
TOTALLY RULE OUT SOME PATCHY FOG FORMATION IF WINDS DECREASE AND SOME
CLRING BEGINS ESPECIALLY ACROSS WRN PORTIONS OF THE MID STATE LATE
TONIGHT THRU THE MID MORNING HRS ON THU. SFC FRONT SHOULD PUSH TO NEAR
THE LAND BETWEEN THE LAKES REGION BY 12Z THU...AND ACROSS THE MID STATE
AS THE DAY PROGRESSES...WITH ISO/SCT LIGHT SHWRS AND SOME ISO TSTMS
POSSIBLE FOR LOCATIONS MAINLY E OF THE I-65 CORRIDOR THU MORNING. SOME
LINGERING MOISTURE MIGHT RESULT IN SOME ISO SHWRS/TSTMS HANGING AROUND
THE PLATEAU COUNTIES THU AFTERNOON. AT LEAST UPPER LEVEL RIDGING
INFLUENCE WILL BUILD INTO THE MID STATE THU NIGHT RESULTING IN DRY
CONDITIONS WITH YET AGAIN PATCHY FOG BEING POSSIBLE AFTER MIDNIGHT.
AS FOR TEMPS...DO NOT EXPECT MUCH OF A AIR MASS CHANGE THRU THU NIGHT
THOUGH...WITH SEASONAL WARM TEMPS CONTINUING THU AND FRI AFTERNOONS...
AND LOWS TONIGHT WITH ALL THE RAINFALL MOVING ACROSS THE MID STATE AND
SLOW CLEARING EXPECTED...TO MAINLY BE IN THE LOWER 60S WITH LOWS THU
NIGHT MAINLY IN THE MID 50S.

EXPECTING FRI TO BE DRY WITH GENERALLY A STATUS QUO IN DEALING WITH
TEMPS. EXPECT INCREASING MOISTURE ASSOCIATED WITH NEXT APPROACHING
SYSTEM TO INCREASE ACROSS THE MID STATE LATE FRIDAY NIGHT AND THRU
THE MORNING HRS ON SAT. THIS WILL RESULT IN ISO/SCT SHWRS WEST TO
EAST DURING THIS PARTICULAR TIME PERIOD WITH OVERALL ATM INSTABILITY
SUPPORTING POTENTIAL ISO TSTM DEVELOPMENT. ALTHOUGH DURING THE FRI
NIGHT THRU SAT MORNING TIME FRAME SVR WX AND HEAVY RAINFALL POTENTIAL
ARE NOT EXPECTED AS OF THIS TIME...THOSE PARTICIPATING IN OUTDOOR
ACTIVITIES...ESPECIALLY SAT MORNING ACROSS THE MID STATE...SHOULD BE
AWARE OF THE POTENTIAL FOR CLOUD TO GROUND LIGHTNING STRIKES...AND
BE PREPARED TO TAKE PROPER SAFETY PRECAUTIONS. HOWEVER...THE CHANCES
LOOK MUCH BETTER FOR POTENTIALLY STRONG TO SVR TSTMS SAT AFTERNOON...
AND ESPECIALLY SAT NIGHT AND INTO SUN...WITH MODERATE RAINFALL AND
INCREASING CHANCES OF SHWRS/TSTMS WITH NUMEROUS SHWRS/TSTMS EXPECTED
BY SUN ACROSS MOST OF THE MID STATE. A WEAK UPPER LEVEL DISTURBANCE
PASSAGE WILL CONTINUE THE CHANCE FOR SHWRS AND TSTMS ACROSS THE REGION
ON MONDAY. IN DEALING WITH THE MON NIGHT THRU TUE NIGHT TIME FRAME...
SUPERBLEND MODEL CONSENSUS INGESTING A LOT OF THE LATEST EURO SOLUTION
IN KEEPING AT LEAST A CHANCE OF LIGHT SHWRS ACROSS THE MID STATE REGION.
A TOTAL CONSENSUS IN THE MODEL SOLUTION FORECAST IS REACHED BY THE MID
PORTION OF NEXT WORK WEEK WITH DRY CONDITIONS RETURNING TO THE ENTIRE
MID STATE REGION ON WED. TEMPS FROM FRI NIGHT INTO THE MID PORTION OF
NEXT WORK WEEK WILL SLOWLY COOL FROM A FEW DEGREES ABOVE SEASONAL NORMAL
VALUES TO AROUND SEASONAL NORMAL VALUES BY THE END OF THE PERIOD.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR WITH PERIODS OF MVFR/IFR. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING...WITH BETTER
CHANCES FOR IMPACTS TO TERMINALS AROUND 22Z-03Z. HAVE IN MENTION
OF VCTS AND CB SINCE SCATTERED STORMS MAY DEVELOP EARLY THIS
AFTERNOON. AFTER THE STORMS MOVE THROUGH THIS EVENING AND EARLY
OVERNIGHT...ABUNDANT MOISTURE AT THE SURFACE FROM PRECIPITATION MAY
ALLOW FOR FOG DEVELOPMENT INTO THE MORNING. HAVE MAINLY MVFR FOG
MENTION FOR ALL TERMINALS...AS WELL AS MVFR CIGS FOR KBNA AND
KCSV. SOME MODELS HAVE SUGGESTED THAT IFR CIGS MAY IMPACT KBNA AND
KCSV FROM 10Z-13Z OR SO AS WELL...BUT STUCK WITH MVFR CIGS FOR
NOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      64  85  58  84  60 /  80  20   0  10  30
CLARKSVILLE    62  81  55  78  59 /  80  10   0  10  30
CROSSVILLE     63  79  57  80  60 /  80  20   0  10  10
COLUMBIA       63  83  57  83  59 /  80  10   0  10  30
LAWRENCEBURG   63  83  58  83  60 /  80  20   0  10  20
WAVERLY        61  84  55  82  59 /  80  10   0  10  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM/AVIATION........BARNWELL
LONG TERM..................31
Hazardous weather outlook, Apr 27, 9:44 AM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
944 AM CDT WED APR 27 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-281000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
944 AM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING MAINLY FOR LOCATIONS APPROACHING THE TENNESSEE RIVER
VALLEY REGION...GENERALLY FOR LOCATIONS ALONG AND WEST OF A CLARKSVILLE
TO WAYNESBORO LINE. DAMAGING WIND GUSTS OF UP TO AROUND 65 MPH AND
HAIL DIAMETERS UP TO AROUND THE SIZE OF QUARTERS WILL BE THE MAIN
THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL ROUNDS OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS CAN
BE EXPECTED ON SATURDAY AND SUNDAY WITH GUSTY WINDS AND HAIL BEING
THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON AND EVENING.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH
STRUCTURAL DAMAGE
TREES OR POWER LINE DOWN

31

In the hours before

Special weather statement, Apr 27, 4:05 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT WED APR 27 2016

TNZ024-056-272145-
PERRY TN-HUMPHREYS TN-
405 PM CDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY AND HUMPHREYS
COUNTIES UNTIL 445 PM CDT...

AT 404 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR BRUCETON TO LINDEN. MOVEMENT WAS
NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. A WIND
GUST OF 49 MPH WAS MEASURED AT THE PARSONS AIRPORT AS THESE STORMS
MOVED THROUGH.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...CAMDEN...NEW JOHNSONVILLE...MCEWEN...HURRICANE MILLS...
LOBELVILLE...MOUSETAIL LANDING STATE PARK AND I-40 NEAR THE TENNESSEE
RIVER.

LAT...LON 3577 8798 3592 8793 3594 8793 3594 8800
      3596 8802 3605 8799 3613 8792 3624 8795
      3624 8777 3620 8766 3620 8759 3613 8755
      3597 8753 3590 8771 3575 8773 3570 8771
      3570 8774 3567 8774 3566 8802 3571 8804
TIME...MOT...LOC 2104Z 222DEG 40KT 3601 8832 3570 8794

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:22 PM CDTSpecial Weather StatementOHXStewart38 min
Apr 26, 7:50 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart25 min
Apr 26, 8:30 PM CDTSpecial Weather StatementOHXHouston, Stewart45 min
Apr 27, 12:15 AM CDTSpecial Weather StatementOHXDickson45 min
Apr 27, 4:05 PM CDTSpecial Weather StatementOHXHumphreys40 min
Apr 27, 4:54 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart45 min
Apr 27, 5:17 PM CDTSpecial Weather StatementOHXCheatham, Dickson28 min
Apr 27, 5:38 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Robertson, Williamson37 min
Apr 27, 6:11 PM CDTSpecial Weather StatementOHXSumner, Wilson64 min
Apr 27, 6:46 PM CDTSpecial Weather StatementOHXBedford, Rutherford59 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.